Announcement

Collapse
No announcement yet.

Advice Please:) Burning and Arousal Symptoms

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Advice Please:) Burning and Arousal Symptoms

    Hi everyone!

    I’m currently in a flare and would love some advice and encouragement! I started having IC symptoms in 2017 that lasted about a year. With the help of supplements, physical therapy, bladder installations, and Elavil, I was able to go 2 years symptom free. Until now!

    Unfortunately, in February of this year I unknowingly spilled some facial toner on a panty liner and wore it. Yikes! In addition, around the same time I got two UTIs back to back. This caused not only my bladder symptoms to flare, but also caused some general burning down there (vulvodynia) in addition to some weird clitoral throbbing and sensitivity. Luckily, I’ve been able to calm the burning and throbbing down with the help of topical lidocaine cream and a topical steroid ointment.

    Over the last few weeks though I’ve been experiencing a weird constant arousal feeling. It’s almost like the superficial muscles and nerves are hyper stimulated. I feel it more when I attempt to exercise. Intimacy also really flares the arousal feeling (not in a good way!) You would think this is a good feeling to have, but when it is constant it is so frustrating and has made me very emotional. It is incredibly uncomfortable!

    I’ve started physical therapy again so I hope that helps! I’ve also started taking my vitamins again and I’m icing every night. Lidocaine cream sometimes helps and sometimes doesn’t.

    I have heard that antidepressants like Elavil really help with nerve pain and can make this constant arousal feeling better, but I am on a different antidepressant named Remeron for anxiety and depression, and I cannot take Elavil due to the drug interactions. My psychiatrist is reluctant to take me off Remeron because it has helped to much with my depression and anxiety symptoms.

    I’ve also noticed that my bladder pain and arousal symptoms are much worse on my period so I’m considering going back on birth control.

    My question is, is there anything else I can do to help with this annoying arousal symptom? Any other medications I might be able to try? If you’ve had this symptom in the last, did it eventually go away? How long did it take for it to subside?

    I really appreciate any words of wisdom. It can be so frustrating and sometimes I find myself getting a little depressed.

    Thank you so much for taking to time to reply to this. I hope you all are doing well!

  • #2
    This isn't a rare symptom in the IC world. Do you remember if there were any medicine changes at about the same time this feeling started? If it coincides with birth control, that's a possibility you can consider. You might want to keep a diary to see if you can identify anything that might be having an effect on your symptoms. Your doctor may be able to help.

    Sending well wishes,
    Donna
    Stay safe

    Have you checked the ICN Shop?
    Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

    Patient Help: http://www.ic-network.com/patientlinks.html

    Sub-types https://www.ic-network.com/five-pote...markably-well/

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [3MG]

    Anyone who says something is foolproof hasn't met a determined fool

    Comment


    • #3
      Thanks Donna!

      Unfortunately, I don’t believe there are any medications that might be triggering these symptoms. I wish it was a quick fix! I have an apt with my doctor on the 5th, so I’m hoping she might be able to prescribe something to help calm it down. Possibly vaginal Valium? I was also thinking of asking her about gabapentins interactions with my current antidepressant. But I’m hesitant to go on any other medications because my body is so sensitive to them.

      Comment

      Working...
      X